# SDR AUS20020002

- Difficulty date: January 2, 2002
- Submitted: February 5, 2002
- Operation: General aviation
- Make and model: Cessna 172M
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160DTM
- System (JASC): 5711 · Wing Spar
- Part: Spar
- Part number: 05230142
- Condition: Corroded
- Location: Wing Spar
- Component: Wing Spar
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(AUS) FORWARD SPAR ASSEMBLY CONTAINED SEVERE EXFOLIATION CORROSIONBETWEEN THE SPAR PNO 0523014-2 AND THE ATTACHMENT PLATE PNO 0523016-1. THE THICKNESS OF THE ASSEMBLY WAS REDUCED BY APPROXIMATELY 50% DUE TO THE CORROSION. THE RIVETS HOLDING THEASSEMBLY TOGETHER WERE ALSO CORRODED (18OF22). CORROSION WAS ALSO FOUND AT RIB TO SKIN INTERFACES. INVESTIGATION OF OTHER SIMILAR WINGS HELD IN STORAGE FOUND THEM TO BE IN A SIMILAR CONDITION.
